Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

headachequeen shadows721

Posted by headachequeen on May 18, 2004, at 18:32:27

In reply to Re: low dose topamax, posted by shadows721 on May 18, 2004, at 0:03:56

> I am so glad that all of you have posted on your experiences with topamax. I stayed on it, because I found out the side effects I have were normal. I am on only 15mg of topamax. I felt like I was poisoned for the 1st 2 weeks. I had a horrible taste in my mouth, severe thirst, constipation, and major heart burn. I had a sore throat too. 7-up tastes like alka selzer. YUCK!!! I had to take it every 2 days then every other day to every day. I know it's crazy. I read how some of you are on 100 or 175 and I am like, "WOW!"

Have you talked to your doctor about the heart burn and constipation? I have severe side effects from the tegretol... and, yes, I KNOW that the side effects are from the tegretol and not the topomax as they started before I began to take the topomax...
among the side effects are severe abdominal pain, nausea, heartburn, extreme tingling in hands and feet, and I am always thirsty... well that is related to the diabetic thing too but as my weight is down my sugars are down too so I think that the diabetic component is gone now...
my doctor prescribed Losec and Serc for the problems... all but the tingling disappeared...
when I went to see the neurologist a month ago in hopes he would substitute for the wretched tegretol, he prescribed dom-pereden I think it is called. have to check the spelling to counteract these side effects... now there is a catch to it... it does cause similar side effects in some people... and I was furious...
but finally tried it... was going to just stop taking the tegretol but when I tried that the break through seizures started with a crash ... poor old topomax could not fend them off alone...
so back to the dom peri whatsis...
it takes care of the tingling too...
tingling??? more like electric shocks...

so ask your doctor if he or she cannot do something to help ease the reaction...

as for the after taste or whatever, I have not experienced that...
I simply have no interest in food... for instance, today I had a burger around two o'clock... and won't want anything to eat until some time tomorrow ... as I have to go for more surgery on my eye tomorrow afternoon and will be unable to open my mouth more than a little, anything more than a small bit of yoghurt will be out of the question for a few days, so today was the condemned man's thick meal LOL
but it is a disinterest in food, not a change in taste that is caused by the topomax...
and that really helps...
when I was on the gee I feel sorry for me let's eat the walls thing, taste did not matter
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:50878
URL: http://www.dr-bob.org/babble/20040515/msgs/348328.html